MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported, at the end of a procedure upon removal, the sheath became stuck and would not come out.An attempt was made to reinsert the dilator to remove the sheath, which did not work.The staff made another attempt at removal by placing a balloon in the sheath, this also did not work.Eventually the sheath was removed but was reportedly in bad shape.The patient was unharmed and no additional procedures were required.No additional details have been received at this time.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, documentation, instructions for use (ifu), quality control, specifications, and visual inspection of the returned device was conducted during the investigation.The physician is provided with an ifu (instructions for use), which states, "warnings: before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Sheath removal: insert wire guide at least 10cm past the tip of the sheath.Insert the dilator over the wire into the sheath.Withdraw the sheath and dilator as a unit.Remove the wire guide." the sheath was returned with the sheath tubing in three segments.The most distal section was completely separated.The two more proximal sections were connected by intact coiling.There was also a piece of detached coiling returned with tnrt liner embedded within the coil.The tubing was frayed at the separation sites and showed signs of elongation.A slight kink was observed at the second bond site (from the distal end.) the overall length of the tubing sections was 70.6 cm a search of the complaint database revealed this complaint to be the only reported complaint associated to the complaint lot number 7461035.The device history record was reviewed and one nonconformance was noted.The nonconformance listed on the device history record was for loose foreign matter.This nonconformance is not related to the reported failure.The device history record for the subassembly lot was also reviewed and no nonconformances were noted.It is possible that this event is related to the reported tortuosity and calcification or the patient¿s anatomy.No adverse effect was observed on the patient.A quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded a change is not required, thus no risk reduction activities are required at this time.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6304991
Report Number1820334-2017-00183
Device Sequence Number19028371
Product Code DYB
UDI-Device Identifier00827002562219
UDI-Public(01)00827002562219(17)191121(10)7461035
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-6.0-35-70-RB-HFANL0-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/06/2017
Supplement Report FDA Received Date04/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1